Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Effexor + Wellbutrin + 75lbs.-- v :)

Posted by Nancy on April 27, 1999, at 21:22:28

In reply to Re: Effexor + Wellbutrin + 75lbs., posted by Debbie on April 27, 1999, at 20:00:41

> > i'm assuming tests showed her thyroid function to be abnormal? if not, and she is taking the cytomel and synthroid only to lose weight, she should be aware that she can do long term damage to her natural thyroid function. maybe the topomax & effexor combination would work instead
> >
> > i've also competed as a bodybuilder (2 years ago) and know many people who've used thyroid meds and/or clenbuterol to cut up for competition only to blow up like balloons when they went off them.
> >
> > good luck to US ALL!!!!!!!!!
> >
> > regards,
> > v
> >

Excellent! Another bodybuilder! You Go Girl!

The T3 and T4 meds are being taken to alter the treatment resistive physiology. The bipolar meds would not kick in until after the T3 and T4 levels were in the upper quartile of the normal range.

She's always had an easy time staying lean. Her normal (not dieting like a pro builder) body fat was 9% (maybe lower...the IR spec bodyfat measuring instrument was unable to acurately determine less than this). She was like a walking piece of granite sculpture with high definition.

It was while taking high doses of lithium that her weight went wild and her thyroid pooped out. Then, within 6 months the lithium stopped working. It was at this point that her physiology went treatment resistive for over two-and-a-half years. That is, until cytomel and synthroid were added to the potion in amounts that elevated the T3 and T4 thyroid levels into the upper-quartile of the normal range.

Thanks for your concern and response.
Be Strong,

> > > 1) 300 mgs (150 mgs in am and 150 mgs at bedtime) Effexor XR
> > > 2) 0.05 mgs (am on an empty stomach) T3 (Cytomel)
> > > 3) 0.15 mgs (am on an empty stomach) T4 (Synthroid)
> > > 4) 100 mgs (at bedtime) Seroquel (Quetiapine)
> > >
> > > She was originally taking 350mgs Seroquel daily. But, after dropping it to 100 mgs daily she's losing weight (3 Lbs a week is consistently vanishing). This is very fortunate. I don't see how anyone can ride a recumbent bike 15 miles a day (that's -1500 calories) and only consume 1200 calories a day, without being able to lose weight while taking 350 mgs Seroquel. Then, a couple of weeks after dropping the Seroquel to 100 mgs daily thw pounds began disappearing.
> > >
> > > I'd love to continue this chat, but she's calling me to go workout...phew. Nancy :)
> > >
> > >
> > > > what medication is your friend currently taking?
> > > >
> > > > > Scientists don't know by what specific mechanisms the vast array of psychotropics pile the pounds onto patients.
> > > > >
> > > > > Personal experience? I knew a female bodybuilder who was 10% body fat (for years) before taking high doses of lithium and an AD for a severe, rapid cycling bipolar disorder. Within 6months, she had gained 70Lbs. She's lived with bipolar disorder for many years and she never gains weight from the illness. It's only when she takes meds. That's why she stopped taking them years ago. She just thought that she'd give the meds another try.
> > > > >
> > > > > Now, she's on different meds (after trying 40-50 other kinds) that don't make her so "bloated".
> > > > > So, maybe your new AD won't give you the same problems with weight gain that the effexor did.
> > > > >
> > > > > It is true that you should reduce the dose of EFFEXOR no faster than 75mg per week. This means, if you're taking 300mg a day, then, for one week you'll be taking 225mg a day.
> > > > >
> > > > > > I took effexor for about a year. The withdrawal symptoms can be severe. I went cold turkey off 400mg of effexor. I was very ill for two weeks, I experienced flu like symptoms, in fact I though i had the flu until I found out that effexor can cause this. Also I gained 15 pounds in two weeks after taking the drug. It had made me lose 10 pound while I was on it. Since you were on it for a longer time then me, perhaps that is why you ended up gaining so much weight on it. However, I have generally heard that effexor casuse weight loss. In any event, the lesson here is to taper off with the drug rather then go cold turkey. Hope this helps.
> Thank you all for responding. It has been 20 days of tapering off of the Effexor. My last tablet was last Friday. I am still pretty dizzy, but WHAT A DIFFERENCE!!!!!!!!I DID NOT KNOW the hell I was in until now! I can think again!!! I actually remember two seconds ago. If anyone is considering trying Effexor---PLEASE DO YOUR HOMEWORK. I wasted three years of melloncholy(sp.?), comprimising, because I thought it was better than being ina hospital.




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Nancy thread:4450